MAUDE Adverse Event Report: MICROVENTION INC AZUR CX 18D-LONGER; VASCULAR FOR PROMOTING EMBOLIZATION DEVICE

MICROVENTION INC AZUR CX 18D-LONGER; VASCULAR FOR PROMOTING EMBOLIZATION DEVICE
Model Number 45-781238-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded at the user facility and not returned to the manufacturer for evaluation.However, procedural or medical imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure for the treatment of an aneurysm at the left renal artery, the selected coil was unable to be introduced into the aneurysm using a microcatheter due to its size being too big.When the physician pulled on the delivery wire to remove the coil, the coil detached, and it got stuck in a dislocated area.By using a gooseneck snare device, the coil was able to be retrieved from the vessel and removed from the patient.The procedure was completed by using a new coil.The patient was not harmed.
 
Additional Manufacturer Narrative
Three radiographic images were provided for review.The images are of low quality and were taken of a monitor with a cell phone.They are not labeled as to date or time.The description of the event is not clear as to the exact sequence and what some of the steps were.The review of the images is as follows: image 1: ap unsubtracted abdominal radiograph centered over left renal area, no contrast.A guide catheter is in the presumed left renal artery.A second coaxial catheter is placed more distally while there is a microcatheter also inserted coaxially with its tip presumably inside a left renal calcified aneurysm.A coil is in the process of being pushed, and its proximal end is inside the microcatheter close to the medial edge of the aneurysm.Image 2: same as above except the coil has been detached and forms a loose ball inside the aneurysm.The coil ball diameter is smaller than the calcified edge of the aneurysm.This could be because the aneurysm is partially thrombosed, with its lumen being less than the outside diameter, or because the coil diameter is too small.Image 3: ap unsubtracted abdominal radiograph centered over left renal area, no contrast.The coil is now proximal to the calcified shadow of the aneurysm.A snare has been navigated beyond the coil to a superior renal branch lying above the aneurysm.These images show a coil detaching and being snared as described in the reported event; however, the images do not explain why the alleged issue occurred.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
See h.10.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR FOR PROMOTING EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18981241
Report Number2032493-2024-00245
Device Sequence Number12386576
Product Code KRD
UDI-Device Identifier00810170018367
UDI-Public(01)00810170018367(11)230717(17)280630(10)0000394234
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-781238-L
Device Lot Number0000394234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale